Minnesota, 2004Flood in Minnesota, June 1 to 4, 2004
June 1 to 4, 2004 · NWS FGF · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 31, 7:45 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, May 31, 7:45 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
845 PM CDT MON MAY 31 2004
FORECAST CHALLENGE CONCERNS ONGOING/OVERNIGHT PCPN CHANCES/COVERAGE.
SURFACE LOW WELL EVIDENT FROM KMVX-88D FEW MILES NORTH OF DTL
BEGINNING TO SHOW SIGNS OF SHIFTING SLOWLY SE. PRESSURE WITHIN LOW
CENTER HAS ALSO BEEN RISING. THIS DEPICTED PRETTY WELL BY RUC WHICH
FILLS AND SHIFTS LOW TO MN/WISCONSIN BORDER BY 12Z. WATER VAPOR LOOP
INDICATING A COUPLE OF WEAK IMPULSES TRACKING NW WHICH HAS
MAINTAINED BANDS OF SHRA ACROSS FA. GOOD NEWS IS THAT LARGE SWATH OF
DEFORMATION ZONE RAINFALL WHICH HAS PLAGUED AREA FOR LAST SEVERAL
DAYS HAS DISSIPATED. AS A RESULT EXPECT MORE SPOTTY LIGHT PCPN
OVERNIGHT VS STEADY MODERATE RAINFALL. LITTLE CHANGE IN THERMAL
COLUMN OVERNIGHT AND WITH CLOUD COVER DO NOT EXPECT MUCH OF A
TEMPERATURE DROP. OVERALL FORECAST IN GOOD SHAPE AND DO NOT
ANTICIPATE NEED FOR UPDATE OTHER THAN TO TWEEK GRIDS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNINGS FOR RICHLAND/SARGENT/TOWNER/RAMSEY/BENSON/
EDDY/GRIGGS/BARNES AND RANSOM COUNTIES THROUGH TUESDAY.
MN...NONE.
&&
NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER
/PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO EASTERN NORTH
DAKOTA/GRAND FORKS WILL CHANGE FROM BISAFDFAR TO BISAFDFGF. THE WMO
CODE WILL REMAIN FXUS63 KFGF.
VOELKERHazardous weather outlook, May 31, 5:15 AM CST, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
615 AM CDT MON MAY 31 2004
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-311500-
BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL-
EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS-
GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON-
NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY-
RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI-
SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER-
WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN-
615 AM CDT MON MAY 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
ADDITIONAL LIGHT RAIN WILL OCCUR TODAY...MOST WIDESPREAD IN AREAS
FROM DEVILS LAKE THROUGH FARGO AND WAHPETON TO FERGUS FALLS. IN
THIS AREA AN ADDITIONAL 0.50 TO 0.75 INCHES OF RAIN WILL FALL TODAY.
AREAL FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SARGENT AND RICHLAND
COUNTY UNTIL MID AFTERNOON AS HEAVY RAIN SATURDAY NIGHT AS LOCALIZED
FLOODING OF ROADS IS STILL POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE)
DTR
Flood, Kittson
- When
- June 1, 12:00 AM CST to June 4, 7:41 AM CST
- Where
- Kittson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.777, -96.783 (the zone’s center; the record gives no point)
[See the May 2004 Storm Data report for additional information on this flood event. 3 to 6 inches of rain fell along a Cando to Valley City to Hankinson (ND) line on May 29-31, and produced a long duration flood event for North Dakota counties along this line. The flooding began as flash flooding (over southeast ND) on the 29th of May, and then transitioned to county-wide flooding (in ND) that continued into early June. The rains on May 29-31 also contributed to high river levels across portions of northwest Minnesota, and river flood warnings at Oslo and Hallock (MN).] A river flood warning was issued for the Two Rivers River at Hallock on the afternoon of May 30th. The Two Rivers River at Hallock crested around 806.8 feet MSL on the 1st of June, over its 806 foot MSL moderate flood stage. River levels dropped enough that the river flood warning was cancelled on the morning of the 4th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 1, 20045 injured · $1.3 million · F0 · 100 events
- Flooding in Wisconsin, June 1 to 30, 2004$252 million · 20 events
- Damaging Winds in West Virginia, June 1, 20041 death · $12,000 · 60 kt wind · 4 events
- Flooding in Kentucky, June 1 to 3, 2004$18 million · 7 events
- Rip Current in Florida, June 1, 20041 death · 1 event
- Hail and Damaging Wind in Texas, June 1, 2004$905,000 · 1.75 in hail · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 1, 2004$350,000 · 53 kt wind · 8 events
- Damaging Winds in West Virginia, June 1, 20041 injured · $75,000 · 58 kt wind · 27 events
- Flooding in Kentucky, June 1 to 9, 2004$300,000 · 3 events
- Damaging Wind in Texas, June 1, 2004$60,000 · 57 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, June 1 to 2, 2004$25,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1, 20042.5 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409675.